MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH SHAVER H 9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EIT EMERGING IMPLANT TECHNOLOGIES GMBH SHAVER H 9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number PFT10900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 09/06/2022
Type of Reportable Event Death
Event or Problem Description
Device report from synthes reports an event in germany as follows: it was reported that on (b)(6) 2022, during an l4-l5 spondylolisthesis procedure, the surgeon injured the aorta during insertion and during use of the 9 mm shaver in the disc space.Emergency laparotomy by vascular surgery was performed to manage the bleeding.The patient died about 45 minutes later due to blood loss.This report involves one shaver, h 9 mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part#: pft10900, lot#: e17di03981, supplier: (b)(4), batch: lot unit were released on 16 dec 2019 with no discrepancies.No ncrs were generated during production.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the shaver h 9mm, p/n: pft10900.A dimensional inspection was unable to be performed due to not being applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the shaver h 9mm, p/n: pft10900 was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: f current and manufactured.Dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SHAVER H 9MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
GM  D-78573
Manufacturer (Section G)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
GM  
Manufacturer Contact
daniel seng
eisenbahnstrasse 84
wurmlingen D-785-73
GM   D-78573
6103142063
MDR Report Key15487067
Report Number3013730328-2022-00076
Device Sequence Number5224750
Product Code LXH
UDI-Device Identifier04260397082690
UDI-Public04260397082690
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPFT10900
Device Catalogue NumberPFT10900
Device Lot NumberE17DI03981
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age82 YR
Patient SexFemale